Ask The Doctor > Questions & Answers > Hi, I have some sort of stomach or digestive issue

Hi, I have some sort of stomach or digestive issue

Patient: Hi, I have some sort of stomach or digestive issue my doctors have pretty much ignored or pushed aside for years. I am 23 now. When I was about 19 or 20, I had an intensely stressful few months. During this time my digestion seemed almost ruined. I was nauseous and bloated, and vomited daily. I often felt dehydrated even when I had plenty of water and my urine was clear. All I could really keep down was bread and fruit. I stopped receive ordinary hunger response signals from my brain. I don’t really get truly hungry most of the time. Eventually the stress calmed down, but my stomach never returned to normal. I was very prone to migraines and episodes of nausea and vomiting during times of stress. When I took Wellbutrin this year for depression, I started vomiting five or six times a day. I cut down my dose and vomited maybe two or three times a day. Weirdly, I had taken a similar dosage of the medication years before with no problems. I stopped taking the Wellbutrin, and the nausea/vomiting improved but didn’t go away. Currently I take Keppra, Selegiline, Allegra, and 5-HTP. I have experienced nausea symptoms with or without any medication, and it continues after cutting out wheat, corn, and dairy (to which a blood test revealed I am mildly allergic / intolerant. What could be causing the symptoms of nausea bloating and vomiting? I don’t have diabetes as far as I am aware and I don’t experience gastric reflux since cutting meat out of my diet. I don’t struggle with heartburn or any significant abdominal pain.

 

 

Symptoms: Nausea, bloating, vomiting, suppressed hunger response, becoming aware of hunger only when blood sugar drops enough to make me lightheaded

 

 

Doctor: Hello.Welcome to Ask The Doctor.I understand your concern.You seem to be suffering from Acid reflux disease. How ever, recurrent pain abdomen vomitings can be because of following reasons:1. Peptic Ulcer Disease2. Malabsorption syndrome like Celiac Disease.I would advise you to get Upper GI endoscopy and Ultrasound Abdomen.Also if Endoscopy suggests any evidence of Celiac Disease, you would require to get Anti TTG Antibody test done. Your doctor will get your endoscopy and if finds any ulcers will take a biopsy for h.pylori infection. He will start you on a combination of Rabeprazole and Domperidone. You should avoid Painkillers, Alcohol, Smoking and should take Soft and Bland diet.Share my opinion with your doctor.I hope it helps.Stay Healthy

 


Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment